MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0024-JP
Medical Device Problem Codes Failure to Advance (2524); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Cardiac Arrest (1762); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Additional information was received indicating there was no abiomed product inserted before the decision was made to abort the pump delivery.No product was utilized and as such the event is not reportable.No further reports will be submitted.
 
Event or Problem Description
An impella cp was being inserted via the femoral artery to support the 70 year old male patient admitted in with indication of acute myocardial infarction and cardiogenic shock, presenting in scai stage e shock.The patient's underlying medical history was inclusive of peripheral arterial disease.The ascending aorta was occluded, calcification and tortuousity, as well as aneurysm.The underlying vascular path prevented the successful delivery of the impella to the left ventricle.The advancement of the product was aborted.On the day of the aborted delivery the patient expired.The team in japan did state the patient had failed to recover from the cardiac arrest and the inability to receive treatment were contributing factors to the patient outcome.The device will be conservatively reported for death; however, the death is most likely attributed to the patient's underlying critical clinical condition post cardiac arrest as well as the delivery failure of the cp due to native anatomy.
 
Additional Manufacturer Narrative
A4 is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
After further information was received, this event was determined not to be a reportable event.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key25240506
Report Number1220648-2026-08056
Device Sequence Number16085602
Product Code OZD
UDI-Device Identifier00813502011371
UDI-Public(01)00813502011371(17)271111(10)2027820887
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0048-0024-JP
Device Lot Number2027820887
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2026
Supplement Date Received by Manufacturer05/20/2026
06/01/2026
Initial Report FDA Received Date05/21/2026
Supplement Report FDA Received Date05/22/2026
06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/09/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian